Probiotics cause bloating

Home The Candida Forum Candida Questions Probiotics cause bloating

This topic contains 6 replies, has 6 voices, and was last updated by  Bansaw 5 years, 7 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #112611

    Aldo
    Member
    Topics: 1
    Replies: 1

    I have started my Candida diet a month ago after noticing various symptoms related to Candida. The symptoms included:

    1. Bloated stomach as well as flatulance
    2. Fat around the tummy area
    3. Waking up at night feeling hot (uncomfortable at any temperature at night)
    4. Athlete’s foot

    In the 3rd week, I started using CandiGone (a multi-antifungal) for 2 weeks.

    All throughout this I have felt much better as well as having lost weight and no more bloating and flatulance.

    Right after that I started taking probiotics (OptibBac) – a capsule a day while still on the diet, but immediately I started noticing bloating. I am on my third day of probiotics and my tummy is suddenly distended again and I’ve started not sleeping well at night. As a result I feel tired and irritable.

    Can someone help?

    PS. I’m following the diet on Erica White’s Beat Candida cookbook.

    #112612

    TheXtremisT
    Participant
    Topics: 12
    Replies: 126

    The probiotics are most probably killing large numbers of candida and this is producing die-off toxins.
    If this continues for more than a few weeks, then it may be something else.
    Just continue with them, as well as supplementing with molybdenum amino acid chelate to ease your symptoms and protect your liver/kidneys. Drink plenty of water, go to sleep earlier and try alternative detoxing methods as can be found here:

    http://www.thecandidadiet.com/forum/yaf_postst9434_Die-off-remedies-post–will-edit-more-in-time.aspx

    #112614

    raster
    Participant
    Topics: 104
    Replies: 6838

    What is your diet like? The gas could be related to deficiencies in stomach acid:

    http://www.thecandidadiet.com/forum/yaf_postst6027_Hydro-chloric-Acid-and-Health–written-by-Dr–McCoombs.aspx

    The waking up at night symptom could be related to your thyroid. Its hard to say. Be sure to monitor yourself for hypothyroid symptoms.

    Plan on a 6-18 month recovery time to get over this.

    -raster

    #112616

    Aldo
    Member
    Topics: 1
    Replies: 1

    Thank you.

    Raster, I’m very strict with my diet. I’m following the diet as suggested in E.W’s Beat Candida Cookbook. The change came as soon as I stopped the antifungal and started with the probiotic. It was literally that same day – I started feeling this way.

    TheXtremisT, I was under the impression that the probiotic was not to kill the candida but to introduce beneficial bacteria.

    #112619

    impossible
    Member
    Topics: 16
    Replies: 606

    That actually happens to quite a few people. Some people just dont tolerate probiotics. Occasionally, some people have success switching strains, sometimes it makes it worse. There are some particular parasites that eat bacteria and a symptom of them is bloating from taking probiotics. I’ve even read that probiotics can feed clostridium and cause bloating. Sometimes it can be an overgrowth of the bacteria itself, many things can cause this, most likely low acid production. Taking them on an empty stomach can help. Sometimes it just happens happens during a shift in your gut ecology. If it doesnt resolve in a couple weeks, try to find out why.

    #112620

    LavenderPlume
    Member
    Topics: 0
    Replies: 1

    I agree. It might be that you are feeding a protozoa parasite with the probiotics. However, it could also be a problem with removing excess bacteria from the small intestine. The small intestine is supposed to be relatively free of bacteria. There is a cleansing wave / housekeeper wave that is supposed to periodically squeeze out most of the bacteria. Sometimes it is weak. Then you get Small Intestina Bacterial Overgrowth (SIBO). This causes bloating. Presently, there is an active yahoo group called SIBOnation that discusses SIBO. You can have both Candida and SIBO. Treatments are similar. However, with SIBO, sometimes you have to forgo the probiotics.

    #112659

    Bansaw
    Participant
    Topics: 50
    Replies: 106

    Impossible – I was actually going to private message you, but that feature has been disabled on this forums now.
    Sorry if this is off-topic, but I am now getting a SNPs blood test for Methylation and getting a mercury urine challenge too. Who was your doctor who helped you? I was thinking of approaching him for a “second opinion”. I trust my current doctor, but another opinion wouldn’t hurt especially if your doctor specializes in this area.
    Again, apologies for going off topic.

    impossible;51140 wrote: That actually happens to quite a few people. Some people just dont tolerate probiotics. Occasionally, some people have success switching strains, sometimes it makes it worse. There are some particular parasites that eat bacteria and a symptom of them is bloating from taking probiotics. I’ve even read that probiotics can feed clostridium and cause bloating. Sometimes it can be an overgrowth of the bacteria itself, many things can cause this, most likely low acid production. Taking them on an empty stomach can help. Sometimes it just happens happens during a shift in your gut ecology. If it doesnt resolve in a couple weeks, try to find out why.

Viewing 7 posts - 1 through 7 (of 7 total)

The topic ‘Probiotics cause bloating’ is closed to new replies.